Saggy Loose Lower Eyelids from Juvederm then Hyaluronidase

I had too much Juvederm injected into the wrong...

I had too much Juvederm injected into the wrong place. It led to chronic bags, poor contour and a very tired, old look.

A few years ago I had Restylane in the same place with no issues. It looked great and lasted a long time.

Hyaluronidase was recommend to dissolve the Juvederm overfill after waiting several months for the filler to go away on its own (note: it hangs around for up to several years in this area). I had 6 rounds of Hyaluronidase over several months. During that time I witnessed my skin degrade right before my eyes. This was worsened by having my lower lids stretched by too much poorly placed Juvederm for nearly 10 months. The Hyaluronidase immediately made my skin crepey, saggy, loose, with a purple pigmentation line in my tear trough. You literally wake up the next day looking like Charlie Sheen!

It appeared to dissolve my native hyaluronic acid - my plastic surgeon at the time acknowledged he could see the skin losing its elasticity and becoming really thin/wrinkled, so it was recommended I get botox, then look at doing a chemical peel, laser or start using Retin A after treatment with Hyaluronidase was complete. I agreed to the botox, but that did nothing to help with skin quality or the folds/wrinkles below the eye.

For the record, I always used Retin A on my eyelids before all this. My skin was in good condition before Hyaluronidase.

Now I am facing laser or a chemical peel to help address the state of my skin. I plan on travelling to have this sort of treatment done by a top revision eyelid surgeon. It's going to cost a fortune.

Always be careful with any fillers. Even if they can be dissolved, there can be bad results. Many of us on this forum have ended up with terrible complications from Hyaluronidase. Not only has it ruined my eyelids cosmetically, but it also dried out my eyes and left them with a constant tired feel.

It's important to realize that poor results with ANY cosmetic intervention can lead to unexpected expenses, depression, trauma and a prolonged recovery. My life has been a nightmare for the last 12 months. I used to have confidence, but I've become a hermit that hates to go out and no longer likes talking to people. I am sad that I look older than my well-preserved 40 year old sister (I just turned 30). I am sick of being told I look tired, worn out and unwell (I'm super healthy). I am scared that this damage is permanent. I was so much more attractive before. I even want to quit my career because I no longer enjoy interacting with people. It has destroyed my life as I knew it. I now have counselling to assist with the depressed feeling and anxiety caused by this situation.

Do your research. Make sure you are getting the most conservative approach with the best filler for that area. Be careful about having hyaluronidase around the eyes. If you can live with your results, then don't risk it. Dissolving it isn't as simple as it sounds!

I forgot to say please ignore the marks on my nose...

I forgot to say please ignore the marks on my nose in the "NOW" pics. It was from pure tea tree oil on a zit that burnt my skin!

Added a whole bunch of photos to show the...

Added a whole bunch of photos to show the progressive dissolving process.

Hopefully forum visitors will see my pics and be more cautious about their choices.

These pictures help demonstrate the much talked about potential side effects of Hyaluronidase.

I really am sorry you are going through this but I have been going going through the same torment as you but mines with fillers in cheeks and just above. I have been to see many people it's cost me hundreds of pounds just to get it looking abit better, and now I have just made an appointment with a dermatologist to have lazer . I've been depressed don't wsnt to go out and want to quit my job too. It's awful
Reply
I read your posts and saw your photos. I am so sorry for your terrible reaction. Which filler did you have? How much filler did you have? Your options are: angioedema which is treated with oral steroid prednisone for one week or an infection which might respond to antibiotics or capillaries that have come to the surface which might lessen with laser. You also may have had a reaction to the filler itself. If it is HA filler (juvederm, voluma, restylane, teosyal, perlane) then you could have it dissolved with hyaluronidase. Risky! If the filler was radiesse or sculptra then nothing can dissolve it but sometimes it can be lessened with steroid injections. Also risky! Your symptoms might be a combination of some or all of the above. What does your original injector say it is? And what do any subsequent doctors say? Have you tried any additional treatments? Any success? I also wear fake glasses to cover up the damage done by filler and the dissolving enzyme hyalurinidase. I look horrible!!!! Steroids helped me a bit but I am still puffy and red in the face so I feel your pain. Please let us know more information so we can help you with options. Hang in there. We are all in the same boat. K x
Reply
Further to my post above I suspect your filler is radiesse. It really seems to cause a lot of redness. Laser might help the broken capillaries but it is unlikely to help the red streaks under your eyes - it might damage then more. You are in a difficult position. Have you got enough support around you? I know from hard experience that this can be a very lonely time. Please keep us updated with any progress. This forum on RS really helps.
Reply
Was this review helpful? 15 others found this helpful